MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that the aquabeam handpiece/ system experienced technical difficulties during aquablation therapy.The patient presented with urethral strictures, necessitating the use of van buren sounds to achieve dilation.A resectoscope was then used further to expand the urethra before the insertion of the handpiece.The surgeon completed all standard preparations and initiated the procedure as expected.The handpiece was primed and tested, including verification of jet function during setup.Once the handpiece was introduced and the system proceeded to the jet alignment stage, an e22 - motorpack error was triggered.Troubleshooting steps were taken; however, the e22 error persisted; therefore, a new handpiece was introduced and set up accordingly.The e22 error did not recur; however, a new error, e50 - console error, appeared, prompting additional troubleshooting, which resolved the error and allowed the procedure to continue and complete successfully.The reported event caused a surgical delay of over 20 minutes.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in-process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was returned for investigation.The treatment log files were reviewed and found that an e22 error occurred; confirming the reported event.During functional testing, no issues were found as the aquabeam handpiece was functioning as intended.The aquabeam handpiece was then disassembled and evidence of fluid ingress was observed on the circuit board and encoder wheel.The root cause is determined to be fluid ingress and the root cause source remains undeterminable as the source of fluid is unknown.A review of the device history record (dhr) for ab2000/serial number (b)(6) and aquabeam handpiece/lot number 25c00188 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The user manual um0101-00 rev.F, aquabeam robotic system user manual, us, english was reviewed.E22 ¿ motorpack error.Release foot pedal and click x.1) if error persists, reconnect handpiece to motorpack.2) if error continues, replace handpiece.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key22142326
Report Number3012977056-2025-00164
Device Sequence Number17980922
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172701311025C00188
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale